Florida, 2010Damaging Wind in Florida, February 12, 2010
February 12, 2010 · NWS TBW · 1 event in 1 county or zone
A strong low pressure system centered over the Gulf of Mexico moved northeast across the central Florida peninsula bringing showers and thunderstorms across the area containing strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system centered over the Gulf of Mexico moved northeast across the central Florida peninsula bringing showers and thunderstorms across the area containing strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Feb 12, 1:31 PM EST, 59 minutes earlier.
Area forecast discussion, Feb 12, 1:31 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
131 PM EST FRI FEB 12 2010
...LOW PRESSURE WILL MOVE ACROSS THE PENINSULA THIS AFTERNOON...
.REST OF THIS AFTERNOON...LARGE AREA OF RAIN CONTINUES NORTH OF
TAMPA AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM OVER THE EASTERN
GULF OF MEXICO. RAIN WILL PUSH SOUTHEAST OVER THE REMAINDER OF WEST
CENTRAL AND SOUTHWEST FLORIDA...AND MAY BECOME MODERATE TO HEAVY
WITH A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF TAMPA AS THE LOW
PRESSURE SYSTEM PUSHES ONSHORE LATE THIS AFTERNOON.
.SHORT TERM (TONIGHT - SUNDAY)...LOW PRESSURE SYSTEM WILL PUSH EAST
OF THE AREA BY MIDNIGHT WITH WINDS SHIFTING WEST TO NORTHWEST AND
GUSTY...ESPECIALLY ALONG COASTAL AREAS. WIND CHILL ADVISORY
OVERNIGHT FOR ALL COUNTIES EXCEPT FOR SARASOTA...CHARLOTTE...AND
LEE. MINIMUM WIND CHILL VALUES WILL OCCUR AROUND SUNRISE SATURDAY
MORNING AROUND 20 IN LEVY COUNTY TO THE LOWER 30S IN THE TAMPA AREA
AND INTERIOR PENINSULA. SUFFICIENT LIFT AND MOISTURE WILL LINGER
OVERNIGHT FOR A SLIGHT CHANCE OF A LIGHT SHOWER...ESPECIALLY NEAR
THE COAST. AS COLDER AIR ADVECTS OVER THE REGION COULD SEE A SNOW
FLURRY IN LEVY COUNTY OVERNIGHT. BRISK WINDS OVER THE COASTAL WATERS
WILL GENERATE HIGH SURF TONIGHT AND SATURDAY FROM PASCO COUNTY
SOUTH.
SURFACE HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST U.S. AND FLORIDA
SATURDAY AND SUNDAY WITH CLEARING SKIES AND CONTINUED COLD
TEMPERATURES. HIGH JET CIRRUS MAY SPREAD ACROSS PORTIONS OF THE
AREA SATURDAY NIGHT AND SUNDAY...BUT OTHERWISE SKIES WILL REMAIN
PARTLY CLOUDY.
&&
.LONG TERM (SUNDAY NIGHT - FRIDAY)...A WEAK COLD FRONT WILL MOVE
THROUGH THE AREA MONDAY AND MONDAY EVENING BRINGING 20-30 PERCENT
RAIN CHANCES WITH IT. COOLER AND DRIER HIGH PRESSURE WILL THEN BUILD
INTO THE AREA BEHIND THE FRONT EARLY TUESDAY AND REMAIN IN PLACE
ACROSS THE AREA THROUGH FRIDAY. TEMPERATURES WILL BE SLOW TO RECOVER
WITH LOWS GENERALLY REMAINING IN THE LOWER TO MID 30S ACROSS THE
NORTH...UPPER 30S-MID 40S ACROSS THE CENTRAL ZONES...AND AROUND 40
TO AROUND 50 SOUTH EACH MORNING. HIGHS WILL BE IN THE MID 50S TO MID
60S THROUGH WEDNESDAY...THEN WARM TO THE LOWER 60S TO LOWER 70S
THROUGH FRIDAY.
&&
.AVIATION...RAIN WILL CONTINUE TO OVERSPREAD THE AREA THROUGH THE
AFTERNOON AND THEN GRADUALLY CLEAR OUT LATER THIS EVENING. THE RAINS
WILL CAUSE SOME TEMPO MVFR CONDITIONS. AFTER THE RAIN CLEARS THE
AREA...CEILINGS WILL REMAIN MVFR THROUGH 10-12Z AND THEN GRADUALLY
LIFT AND SCATTER OUT THROUGH THE REST OF THE PERIOD.
&&
.MARINE...GALE WARNING THROUGH THIS EVENING FOR THE OFFSHORE WATERS
WITH SMALL CRAFT ADVISORIES ELSEWHERE. ROUGH SEAS WILL PERSIST
THROUGH THE NIGHT. WINDS AND SEAS WILL GRADUALLY SUBSIDE SATURDAY
AND SUNDAY AS GRADIENT SLOWLY RELAXES.
&&
.FIRE WEATHER...RED FLAG CONDITIONS POSSIBLE SUNDAY AFTERNOON AS
TEMPERATURES MODERATE A BIT AND DRY AIR IS WELL ESTABLISHED ACROSS
WEST CENTRAL AND SOUTHWEST FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 43 57 37 60 / 20 5 10 10
FMY 49 63 37 67 / 20 5 10 10
GIF 41 57 34 62 / 30 5 10 10
SRQ 47 57 36 59 / 20 5 10 10
BKV 38 53 27 59 / 20 5 10 10
SPG 47 57 41 60 / 20 5 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-
HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-
PASCO-POLK-SARASOTA-SUMTER.
WIND CHILL ADVISORY FROM 1 AM TO 9 AM EST SATURDAY FOR CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-
PASCO-PINELLAS-POLK-SUMTER.
HIGH SURF ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST SATURDAY
FOR CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-
SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
SATURDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
TO SUWANNEE RIVER OUT 20 TO 60 NM.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT
20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60
NM.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR BONITA BEACH TO
ENGLEWOOD OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR TAMPA BAY
WATERS.
&&
SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Feb 12, 5:19 AM EST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
519 AM EST FRI FEB 12 2010
FLZ039-042-043-048>052-055>057-060>062-065-122230-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
519 AM EST FRI FEB 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT... THERE WILL BE A CHANCE OF THUNDERSTORMS
THIS AFTERNOON ALONG AND SOUTH OF A SARASOTA TO SEBRING LINE. STORMS
ARE NOT EXPECTED TO BE SEVERE...BUT MAY CONTAIN GUSTY WINDS AND
BRIEFLY HEAVY DOWNPOURS. LIGHTNING WILL BE A HAZARD IN ALL
THUNDERSTORMS.
...COASTAL FLOOD IMPACT... MINOR COASTAL FLOODING MAY OCCUR ALONG AREA
BEACHES SOUTH OF THE TAMPA BAY. STRONG SOUTHWEST WINDS OVER THE
WATER WILL ALLOW FOR MINOR FLOODING OF A FOOT OR TWO NEAREST THE TIMES
OF HIGH TIDE THIS AFTERNOON.
...RIP CURRENT IMPACT... A MODERATE RISK OF RIP CURRENTS EXISTS AT AREA
BEACHES THIS AFTERNOON. STRONG SOUTHWEST WINDS WILL CREATE ROUGH
SURF AND RIP CURRENTS.
...WIND AND SEA IMPACT... WINDS WILL INCREASE TO 20 TO 30 KNOTS
ACROSS THE NEARSHORE AND NORTHERN OFFSHORE WATERS THIS MORNING.
WITH A STRENGTHENING AREA OF LOW PRESSURE CROSSING THE
AREA...WINDS WILL INCREASE TO GALE FORCE FOR SOUTHERN PORTIONS OF
THE OFFSHORE WATERS. A GALE WARNING IS IN EFFECT FOR THIS AREA
THROUGH THE AFTERNOON. SEAS OF 9 TO 11 FEET ARE POSSIBLE WELL OFFSHORE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...EXCESSIVE COLD IMPACT... LOW TEMPERATURES NEAR OR BELOW
FREEZING ARE POSSIBLE EARLY SATURDAY MORNING ACROSS NORTH CENTRAL
FLORIDA. ADDITIONAL COLD WEATHER IS EXPECTED SATURDAY NIGHT AND
EARLY SUNDAY MORNING WITH LOWS IN THE UPPER 20S IN NORTHERN
LOCATIONS AND LOW TO MID 30S ELSEWHERE.
...FIRE WEATHER IMPACT... DRY AIR RETURNS ON SATURDAY AND SUNDAY
AFTERNOONS. RELATIVE HUMIDITY VALUES COULD REACH CRITICAL
THRESHOLDS FOR A FEW HOURS IN INTERIOR PORTIONS OF THE PENINSULA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
JOHNSON
In the hours before
Special weather statement, Feb 12, 2:09 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
209 PM EST FRI FEB 12 2010
FLZ050>052-055-122000-
POLK-MANATEE-PINELLAS-HILLSBOROUGH-
209 PM EST FRI FEB 12 2010
...STRONG SHOWERS WILL AFFECT HILLSBOROUGH...SOUTHEASTERN
PINELLAS...MANATEE AND WESTERN POLK COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A SHOWER...MOVING
EAST AT 30 MPH...WILL AFFECT SAINT PETERSBURG...PINELLAS
PARK...TAMPA...TEMPLE TERRACE...BRANDON...SUN CITY
CENTER...BRADENTON...AND LAKELAND
...UNTIL 300 PM EST.
GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A
SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2815 8262 2816 8186 2766 8207 2740 8209
2740 8257 2744 8264 2740 8265 2754 8274
2751 8270 2754 8265 2782 8239 2789 8241
2792 8247 2782 8248 2786 8259 2764 8265
2757 8275 2767 8273 2781 8283
TIME...MOT...LOC 1908Z 252DEG 30KT 2782 8261Thunderstorm Wind, Manatee
- When
- February 12, 2:30 PM EST
- Where
- Manatee County, 0.75 mi SW of Cedar Hammock
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 27.474, -82.540
One building sustained shingle and roof damage along 30th Avenue East in Bradenton and tree limbs caused damage to power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Alabama, February 12, 20102 deaths · 1 injured · 33 events
- Heavy Snow and Winter Weather in Georgia, February 12 to 13, 20101 death · 6 injured · 97 events
- High Surf in Puerto Rico, February 12, 20101 death · 1 event
- Heavy Snow in South Carolina, February 12 to 13, 2010$146,000 · 50 events
- Heavy Snow in Georgia, February 12 to 13, 2010$35,000 · 13 events
- Winter Storm in Alabama, February 12, 201034 events
- Winter Storm and Winter Weather in North Carolina, February 12 to 13, 201031 events
- Winter Storm in South Carolina, February 12 to 13, 201018 events
- Winter Weather in North Carolina, February 12 to 13, 201018 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 12, 201056 kt wind · 16 events
- Heavy Snow in South Carolina, February 12 to 13, 201015 events
- Heavy Snow in North Carolina, February 12 to 13, 201015 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216498.